Our son had his AVM regrow – he had successful surgery to remove the second AVM two years after the emergency surgery that cleared the first, that had erupted. Surgeons used Dexamethasone on Madoc to relieve the swelling post surgery and sent him home to us without telling us that up to 17% of adolescents who receive Dexamethasone can have serious psychiatric reaction.
Our son had this reaction.
For five terrible days we had no idea what was causing the problem. We called and called the hospital and they all hid behind a wall of silence and denial.
I did research finally and discovered the side effect that 17% suffer.
Our child’s symptoms lasted two weeks until we sought a local psychiatrist and within ten hours of taking the prescribed medication he offered us, he was back to normal.
I have never complained about anything having to do with our care and treatment because saving the kid’s life was the most important feature – and our hospital did that beautifully. Heroes one and all.
The Dexamethosone side effect psychosis happened in four or five years ago and I’m only now mentioning it because others may be facing this.
Has anyone else encountered the adverse reaction?
And just to cap our story: Our son is well and in college – 4.0 last term! This all after he had to relearn all his nouns – so, huge victory. Miracles everywhere.